Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frustrated81

Tetracycline and stopping BP

Recommended Posts

So... I have been on Tetracycline for about 5 days now... So far, LITTLE improvement, but I am not sure that isn't just because I completely burned my skin off using a ton of Clean and clear BP. I have decided, as of today, that I am going to try my hardest to stop using the topical bp. It is basically ruining my skin. I am 27 and my skin is dry and flaky, and I have wrinkles that I should not have at this age. I have been caking the BP on every single night for the last 5 years!!!! I took accutane about 6 years ago, and my skin has just started to break out again these last few months.

:(

So... basically, I am going to keep track of how the tetra works and also how it goes not using any topicals.

I will just be taking the tetra (500 mg) once daily, Yasmin and Zinc (50 mg I think) once daily.

On my skin I will be washing with Skinceuticals twice daily, and at night using a Clarisonic facial brush. So...it will be really hard for me not to use the bp, but I have to stop. It is worse to have extrememely dry skin and acne...

Share this post


Link to post
Share on other sites

I was on tetracycline for a little over a year (I took it twice a day until the last few months, then i switched to once a day). I went on tetracycline after trying a lot of different combination of topical medications with my derm (i've used differin, and something else that smelled really bad, I can't remember what it was called now, I currently use tazorac gel and benzaclin, i also used these two while on tetracycline) and seeing few results.

I did not see much improvement with tetracycline for a really long time, i think it took at least two visits to my derm(which were every 6 weeks while i was on tetracycline) to start seeing some results. It eventually got a lot better, but it took a really long time, and it was never perfect, I still always had a few pimples.

I have been off of it since about october (my doctor had been lowering my dose to try to get me off the meds, but I actually stopped it a bit early because I started to get yeast infections), and since then my acne has gotten steadily worse. I don't think my face is as bad as it was before, but it is getting there. Also my back has broken out horribly (it was never this bad before tetracycline) and i have started to break out on my neck which has never happened before.

Overall tetracycline did help me, but it took time, and for me it wasn't a permanent solution.

My doctor just put me on cephalexin, which i take twice a day (i've had it for less then a week). I don't see any improvement yet(i don't expect to in such a short amount of time), but i'm hoping that it will help me a little. If it doesn't help I think I will go on accutane, my derm brought it up at my last visit and said I could start it if I wanted to, but I am scared to go on accutane because of all the side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×